Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 8, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 28, 2008, 2:45 PM MDT. It took effect at Mar 29, 2008, 3:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2008, 2:45 PM MDT (20:45 UTC)
- In effect from
- Mar 29, 2008, 3:00 AM MDT
- Expired
- Mar 29, 2008, 11:05 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 282045 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 245 PM MDT FRI MAR 28 2008 IDZ017-020-021-291000- /O.NEW.KPIH.WI.Y.0008.080329T0900Z-080330T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 245 PM MDT FRI MAR 28 2008 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT SATURDAY. A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION LATE TONIGHT AND EARLY SATURDAY MORNING PRODUCING STRONG WINDS OF 30 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH AT TIMES. WINDS MAY EVEN GUST TO NEAR 60 MPH FOR A BRIEF PERIOD AS THE FRONT MOVES THROUGH THE REGION BETWEEN 4 AM AND 8 AM MDT SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KPIH 290918 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 318 AM MDT SAT MAR 29 2008 IDZ017-020-021-292130- /O.CON.KPIH.WI.Y.0008.000000T0000Z-080330T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 318 AM MDT SAT MAR 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. A STRONG COLD FRONT IS CURRENTLY MOVING THROUGH THE REGION PRODUCING STRONG WINDS OF 30 TO 35 MPH WITH HIGHER GUSTS POSSIBLE. WINDS EXPECTED TO REMAIN GUSTY UNTIL GRADIENT RELAXES AND MOVES OFF TO THE WEST BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 291019 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 419 AM MDT SAT MAR 29 2008 IDZ017-020-021-292230- /O.CON.KPIH.WI.Y.0008.000000T0000Z-080330T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 419 AM MDT SAT MAR 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A STRONG COLD FRONT IS CURRENTLY MOVING THROUGH THE REGION PRODUCING STRONG WINDS OF 30 TO 35 MPH WITH HIGHER GUSTS POSSIBLE. WINDS ARE EXPECTED TO REMAIN GUSTY UNTIL GRADIENT RELAXES AND MOVES OFF TO THE EAST BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 291705 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1105 AM MDT SAT MAR 29 2008 IDZ017-020-021-291815- /O.CAN.KPIH.WI.Y.0008.000000T0000Z-080330T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 1105 AM MDT SAT MAR 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEGUN TO SUBSIDE THROUGHOUT THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY LATE THIS MORNING WITH ONLY A FEW SITES STILL HOVERING NEAR ADVISORY LEVELS. HENCE...THE WIND ADVISORY FOR THE SNAKE RIVER VALLEY HAS BEEN CANCELLED. SOUTHWEST WINDS OF 20 TO 30 MPH WILL LIKELY CONTINUE THROUGH 3 PM MDT BEFORE DIMINISHING LATE THIS AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 28, 2:25 PM MDT, 20 minutes earlier.
Area forecast discussion, Mar 28, 2:25 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 225 PM MDT FRI MAR 28 2008 .SHORT TERM...TONIGHT THROUGH MONDAY. NEXT UPSTREAM PAC SYSTEM PUSHING INTO THE WASHINGTON COAST THIS AFTERNOON WITH ACCOMPANYING CLOUDS SPREADING INLAND ACROSS IDAHO. THE LATEST SURFACE ANALYSIS WAS SHOWING WHAT LOOKED TO BE A WARM FRONT EXTENDING FROM SRN OREGON NE ACROSS THE PANHANDLE WHILE THE COLD FRONT WAS DIVING SSW THROUGH EXTREME NRN CALIFORNIA AND POSSIBLY AN OCCLUSION EXTENDING NORTH TO SEATTLE WHERE THE MAIN UPPER LOW WAS POSITIONED. THE REGIONAL RADAR LOOP WAS SHOWING LIGHT PRECIPITATION ONGOING ACROSS NE OREGON NEAR THE WARM FRONT. NUMERICAL MODELS WERE SIMILAR THROUGH SATURDAY AS THE MAIN UPPER LOW SPREADS EAST ACROSS THE PANHANDLE TONIGHT AND THEN INTO EASTERN MONTANA BY SATURDAY NOON. THE BULK OF THE PRECIPITATION IS EXPECTED TO ACCOMPANY THE SURFACE COLD FRONT THROUGH THE REGION TONIGHT WITH THE CENTRAL MOUNTAINS AND SNAKE HIGHLANDS EXPECTED TO FAVOR BEST WHILE THE SNAKE PLAIN AND SRN HIGHLANDS SEE A QUICK SHOT OF MOISTURE WITH THE FRONTAL PASSAGE LATE TONIGHT/EARLY SATURDAY MORNING FOLLOWED BY STRONG WINDS. SNOWFALL AMOUNTS IN THE CNTRL/NRN MOUNTAINS ARE ONLY EXPECTED TO AMOUNT TO 3 TO 5 INCHES IN THIS QUICK MOVING SYSTEM. THE LOCAL WIND SCHEME WAS INDICATING THE POTENTIAL FOR A FAIRLY CONFIDENT HIGH WIND EVENT...BUT THE SCHEME HAS BEEN OVERPLAYING SYSTEMS THIS SEASON AND WITH THE FRONT PROGRESSING THROUGH THE REGION BEFORE/AROUND 12Z THAT WOULD NOT BE THE MOST IDEAL SITUATION FOR A HIGH WIND EVENT. HOWEVER 700/500MB WIND SPEEDS...700MB COLD ADVECTION AND SURFACE PRESSURE GRADIENT WERE IMPRESSIVE. WILL ISSUE A WIND ADVISORY FOR THE THREE VALLEY ZONES LATE TONIGHT THROUGH SATURDAY...ALTHOUGH A HIGH WIND WARNING MAY BE REQUIRED FOR A THREE HOUR WINDOW ABOUT THE FRONTAL PASSAGE. WITH THE WIND AND SNOW IN THE CNTRL/NRN MOUNTAINS HAVE CONTINUED THE SNOW AND BLOWING SNOW FOR THOSE ZONES THROUGH 12Z FOR THE CNTRL MOUNTAINS AND 18Z FOR THE SNAKE HIGHLANDS RESPECTIVELY. SYSTEM SHIFTS QUICKLY OFF TO THE EAST SATURDAY NIGHT AND ITS ABOUT THIS TIME THAT THE GFS/NAM BEGIN TO DIVERGE CONSIDERABLY IN THEIR SOLUTIONS AS THE NEXT UPSTREAM SYSTEM DIGS INTO THE PAC NW SATURDAY EVENING AND THEN INTO THE NRN GREAT BASIN (GFS) OR IDAHO PANHANDLE (NAM) SUNDAY. THE GFS WAS SHOWING MUCH BROADER AND STRONGER PRECIPITATION COVERAGE SUNDAY AS IT DUG INTO SW IDAHO AND PHASED WITH THE MOIST SRN STREAM ARCHING NE THROUGH NRN UTAH. THE NAM ON THE OTHER HAND WAS SHALLOWER...REMAINING DECOUPLED FROM THE MOIST SRN STREAM ARCHING THROUGH CNTRL UTAH. TOUGH CALL...AND THE ECMWF WAS SOMEWHERE BETWEEN AND HAS BEEN AN OUTLIER AS OF LATE. THUS HAVE GENERALLY LEANED TOWARD THE DRIER NAM AND CURRENT FORECAST CONTINUITY. WILL GET ANOTHER LOOK ON SATURDAY AND ADJUST FROM THERE. HUSTON .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. AFTER SOME AGREEMENT IN THE PAST 24 HOURS WORTH OF RUNS BETWEEN THE GFS AND ECMWF...THERE IS SOME ISSUES SHOWING UP ONCE AGAIN IN THE FIRST PART OF THE EXTENDED. THEY DO AGREE AT LEAST ON A SPLIT FLOW REGIME UNTIL MIDWEEK AND BEYOND. FOR MON NIGHT AND TUES...GFS PROGRESSES AND OPEN WAVE IN THE NORTHERN STREAM ACROSS EASTERN ID WITH SOME PRECIP FOR THE MTNS THEN PUSHES IT EAST OF THE AREA TUES NIGHT. THE SOUTHERN STREAM STILL SHOWED A CLOSED LOW OF THE CA COAST TRYING TO MOVE INLAND BY BY TUES NIGHT WITH DECREASING SHOWERS. THE 00Z EC SHOWED THE NORTHERN STREAM SYSTEM AS A COMPACT CLOSED LOW SLOWLY WORKING SE INTO THE AREA BY TUES NIGHT. AS THAT HAPPENED...SOME PAC MOISTURE WAS DRAWN UP AHEAD OF THAT BRING SOME PRECIP TO THE REGION STARTING LATER TUES CONTINUING TUES NIGHT. THE 12Z ECMWF ACTUALLY SHOWS THE SAME CLOSED LOW BUT DROPS IT SOUTHWEST WHILE A WEAK SPINOFF OF THE CLOSED PAC LOW DRAWS UP MOISTURE ACROSS EASTERN ID AND KICKS OFF RAIN AND SNOW LATER TUES AND TUES NIGHT. DUE TO UNCERTAINTY...KEPT PREVIOUS SHIFTS GRIDS IN PLACE WITH LOWER END POPS FOR THE MTNS WITH LITTLE TO NO CHC FOR THE LOWEST ELEVATIONS. FOR THE PERIOD OF WED AND WED NIGHT...STILL ISSUES BETWEEN MODELS. THE GFS OPENS UP THE CLOSED LOW AND MOVES IT ACROSS UT AND FAR SOUTHERN ID WITH A VERY WEAK NORTHERN STREAM SYSTEM BEING ABSORBED BY IT. MOST OF THE PRECIP WAS CONFINED TO ALONG THE SOUTHERN THIRD OF THE FCST AREA. 00Z EC SHOW CLOSED LOW SLOWLY MOVING ACROSS EASTERN ID DURING THE SAME TIME WITH BETTER PRECIP COVERAGE FOR THE FCST AREA ALTHOUGH MAINLY IN THE MTNS. THE 12Z EC TAKES THE NORTHERN LOW SW INTO THE OPENING WAVE AND DEVELOPS A LARGE SLOW MOVING TROF ACROSS THE WESTERN STATES WITH SOMEWHAT OF A CLOSED CIRCULATION REMAINING ON THE BACK SIDE OF THE SYSTEM. THIS SCENARIO PAINTS A PICTURE OF MAINLY MTN PRECIP AS MOST OF THE ENERGY WOULD STAY TO OUR SOUTH. ONCE AGAIN DUE TO UNCERTAINTY...KEPT PREVIOUS FCST OF LOWER END POPS ACROSS MTN ZONES WITH A SLIGHT CHC FOR THE SNAKE PLAIN MAINLY ALONG THE SOUTHERN AND EASTERN FRINGES. ALL 3 MODEL RUNS SOME SORT OF RIDGING OCCURRING ACROSS THE AREA WITH THE GFS BEING STRONGEST DUE TO A MUCH DEEPER TROF DEVELOPING ACROSS THE EASTERN PACIFIC. DID TREND SLIGHTLY MORE TOWARD DRIER CONDITIONS WITH JUST A SLIGHT CHC OF MTN SHOWERS DURING THIS TIME FRAME. AS FAR AS TEMPS...EXPECT AFTN HIGHS IN THE 40S AND 50S FOR MANY LOWER AND MID ELEVATIONS LOCALES THROUGH MIDWEEK WITH A GRADUAL WARMING TREND BY A WEEK FROM NOW. KEYES && .AVIATION...SO FAR A QUIET DAY ACROSS EASTERN ID AHEAD OF THE NEXT SYSTEM HEADED OUR WAY FOR TONIGHT AND SAT. SAT IMAGERY SHOWS AS OF 130PM HIGH AND MID CLOUDS SPREADING EASTWARD ACROSS THE REGION WITH BULK OF THE CLOUDS STILL BACK ACROSS NORTHERN ID BACK INTO WA AND OR. CLOUDS WILL CONTINUE TO INCREASE WITH LOWERING CEILINGS AFTER 0Z. FOR THE KBYI...KPIH AND KIDA...THE MAIN STORY WILL BE THE WINDS LATER THIS EVENING INTO SAT AM. WINDS SHOULD REALLY BEGIN TO PICK UP DURING THE MIDDLE AND LATE EVENING WITH SUSTAINED WINDS OF 25 TO 30 KTS WITH SOME GUSTS AROUND 40KTS OR EVEN HIGHER. THERE WILL BE A BRIEF PERIOD OF ABOUT 3 TO 4 HOURS ENCOMPASSING SUNRISE WHERE SNOW IS POSSIBLE WITH MVFR/IFR CONDITIONS. THIS SHOULD BE AROUND THE TIME OF FRONTAL PASSAGE. AFTER THIS OCCURS...EXPECT CEILING TO DRAMATICALLY IMPROVE BUT WINDS WILL CONTINUE TO HOWL FOR THE REST OF THE MORNING. WINDS WILL REALLY BEGIN TO DECREASE BY EARLY AFTN. FOR KSUN...EXPECT SNOW AND BLOWING SNOW TO BE A PROBLEM IN AND AROUND THE AIRPORT. EXPECT BREEZY SOUTHERLY WINDS UP THE VALLEY INTO THE AIRPORT TO BE A PROBLEM THIS EVENING AND OVERNIGHT UNTIL THE FRONT PASSES THROUGH THE AREA. THE SNOW SHOULD BEING DURING THE EVENING HOURS AND LAST FOR A FEW HOURS BEFORE BECOMING MORE SHOWERY AFTER MIDNIGHT. IFR/POSSIBLE LIFR CONDITIONS EXPECTED DURING THE HEIGHT OF THE SNOW AND WIND IN THAT AREA. CONDITIONS SHOULD BEGIN TO IMPROVE CLOSER TO SUNRISE. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORIES CONTINUE FOR THE CNTRL MOUNTAIN ZONES 18/31 TONIGHT AND THE SNAKE HIGHLAND ZONE 19 LATE TONIGHT THROUGH NOON SATURDAY. A WIND ADVISORY HAS BEEN ISSUED FOR THE SNAKE PLAIN ZONES 17/20/21 LATE TONIGHT AND THROUGH THE DAY SATURDAY. SEE LATEST STATEMENTS FOR FURTHER DETAILS. &&
Hazardous weather outlook, Mar 28, 2:30 PM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 230 PM MDT FRI MAR 28 2008 IDZ017>025-031-032-291200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 230 PM MDT FRI MAR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT APPROACHING FROM THE WEST WILL CAUSE VERY STRONG WINDS ACROSS SOUTHERN IDAHO SATURDAY AND A WIND ADVISORY HAS BEEN ISSUED FOR THE SNAKE PLAIN AND EASTERN MAGIC VALLEY FOR LATE TONIGHT AND SATURDAY. MODEST SNOWFALL IS ALSO EXPECTED IN THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS OVERNIGHT AND THIS COUPLED WITH THE STRONG WINDS HAS PROMPTED A SNOW AND BLOWING SNOW ADVISORY FOR THOSE AREAS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS DIE DOWN AND SNOW TAPERS OFF BY SATURDAY AFTERNOON. CLOUDS WILL PERSIST THROUGHOUT FORECAST AREA THROUGH TIME PERIOD AS SMALL DISTURBANCES MOVE OVER SERN IDAHO. UPSLOPE...OROGRAPHIC SNOWSHOWERS THE RULE UNTIL THE NEXT SYSTEM APPROACHES FROM THE SW WED NIGHT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:59 AM MDT | Snow and Blowing Snow Advisory | PIH | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.